Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

low motivation and over-sleeping. Taking injection for low testosterone level. Need high dose

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
Dear Sir or Ma'am,
I am a 40 yr old male. I have been struggling with low motivation and over-sleeping for years. I have been put on many anti-depressants with no result. 3 months ago I found out my testosterone level was 113. My doctor put me on 200mg injections every 2 weeks. I was recently retested at 443. I have not seen any improvements except for hope that I will feel better at the right level. I have read that avg for my age is about 660 and that many men do not see improvement until they reach the 600 or sometimes 800 level. I asked for an increase and my doctor refused because my level is now between 300-800. I have asked him for an endocrinology and am waiting for a reply. Is he correct or might I need a higher injection dose? Thank you
Posted Thu, 31 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 5 hours later
Brief Answer:
Look beyond testosterone .

Detailed Answer:
Dear Sir, Hi! you can definitely attribute your symptoms to low testosterone but I would suggest please evaluate other hormones as well. You must check your TSH, FT4, serum cortisol, serum electrolytes as well. If you ask for the right dose of testosterone , it varies from individual to individual . if you are not showing improvement with 200 mg you can make it 400mg. But before that please confirm that there is no other underlying problem. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor